Alert archive / Nebraska / Wind Chill Advisories in 2008
Wind Chill Advisory 3, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Feb 19, 2008, 3:46 PM CST for 4 counties in Nebraska. It took effect at Feb 20, 2008, 12:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2008, 3:46 PM CST (21:46 UTC)
- In effect from
- Feb 20, 2008, 12:00 AM CST
- Expired
- Feb 20, 2008, 10:00 AM CST
- In force
- 10 hr
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Garfield County, NE, Holt County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 154 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 393 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLBF 192146 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 PM CST TUE FEB 19 2008 ...FRIGID ARCTIC AIR RETURNS... .ARCTIC HIGH PRESSURE WILL DRIVE A COLD FRONT THROUGH NORTH CENTRAL AND WESTERN NEBRASKA OVERNIGHT. FRIGID ARCTIC AIR WITH BELOW ZERO TEMPERATURES FOR OVERNIGHT LOWS COMBINED WITH NORTHWEST WINDS OF 10 TO 20 MPH WILL CREATE DANGEROUS WIND CHILLS OVER NORTH CENTRAL NEBRASKA. NEZ007-010-028-029-200745- /O.NEW.KLBF.WC.Y.0003.080220T0600Z-080220T1600Z/ BOYD-HOLT-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT 346 PM CST TUE FEB 19 2008 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST WEDNESDAY. STRONG NORTH WINDS OF 10 TO 20 MPH COMBINED WITH TEMPERATURES BELOW ZERO OVER NORTH CENTRAL NEBRASKA WILL CREATE DANGEROUS WIND CHILLS OF 15 TO 25 BELOW ZERO OVER NORTH CENTRAL NEBRASKA LATE TONIGHT INTO WEDNESDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ POWER
3 follow-up statements
000 WWUS43 KLBF 200531 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1131 PM CST TUE FEB 19 2008 ...FRIGID ARCTIC AIR RETURNS... .ARCTIC HIGH PRESSURE WILL DRIVE A COLD FRONT THROUGH NORTH CENTRAL AND WESTERN NEBRASKA OVERNIGHT. FRIGID ARCTIC AIR WITH BELOW ZERO TEMPERATURES FOR OVERNIGHT LOWS COMBINED WITH NORTHWEST WINDS OF 10 TO 20 MPH WILL CREATE DANGEROUS WIND CHILLS OVER NORTH CENTRAL NEBRASKA. NEZ007-010-028-029-201000- /O.CON.KLBF.WC.Y.0003.080220T0600Z-080220T1600Z/ BOYD-HOLT-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT 1131 PM CST TUE FEB 19 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY. STRONG NORTH WINDS OF 10 TO 20 MPH COMBINED WITH TEMPERATURES BELOW ZERO OVER NORTH CENTRAL NEBRASKA WILL CREATE DANGEROUS WIND CHILLS OF 15 TO 25 BELOW ZERO OVER NORTH CENTRAL NEBRASKA LATE TONIGHT INTO WEDNESDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ SPRINGER
000 WWUS43 KLBF 200923 AAB WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 323 AM CST WED FEB 20 2008 ...FRIGID ARCTIC AIR WILL PRODUCE DANGEROUS WIND CHILLS THIS MORNING... .ARCTIC HIGH PRESSURE WILL BUILD ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TODAY. FRIGID ARCTIC AIR WITH BELOW ZERO TEMPERATURES THIS MORNING...COMBINED WITH NORTH WINDS OF 10 TO 15 MPH...WILL CREATE DANGEROUS WIND CHILLS OVER EASTERN PORTIONS OF NORTH CENTRAL NEBRASKA. NEZ007-010-028-029-201600- /O.CON.KLBF.WC.Y.0003.000000T0000Z-080220T1600Z/ BOYD-HOLT-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT 323 AM CST WED FEB 20 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. NORTH WINDS OF 10 TO 15 MPH COMBINED WITH TEMPERATURES BELOW ZERO WILL CREATE DANGEROUS WIND CHILLS OF 15 TO 25 BELOW ZERO THIS MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ KAR
000 WWUS43 KLBF 201600 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1000 AM CST WED FEB 20 2008 NEZ007-010-028-029-201700- /O.CAN.KLBF.WC.Y.0003.000000T0000Z-080220T1600Z/ BOYD-HOLT-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT 1000 AM CST WED FEB 20 2008 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES WILL CONTINUE TO SLOWLY RISE OFFSETTING THE INFLUENCE OF WINDS. THEREFORE THE WIND CHILL ADVISORY IS CANCELLED. WIND CHILL READINGS IN THE 10 TO 20 BELOW ZERO RANGE WILL REMAIN POSSIBLE INTO EARLY AFTERNOON. $$ MASEK
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Feb 19, 2:42 PM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Feb 19, 2:42 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 242 PM CST TUE FEB 19 2008 .SYNOPSIS... ARCTIC HIGH PRESSURE OVER THE NORTHERN PLAINS WITH COLD FRONT JUST INTO NORTHERN NEBRASKA. && .DISCUSSION... NEAR TERM MODELS IN FAIR AGREEMENT WHILE LONG TERM MODELS CONTINUE WITH VARYING SOLUTIONS. HAVE GOOD CONFIDENCE IN NEAR TERM SOLUTIONS. FORECAST CONCERNS WILL BE TEMPERATURES AND FZFG IN NEAR TERM. TEMPERATURES UNDER THE 1033MB SURFACE HIGH -25F. COLD FRONT WILL CONTINUE TO ADVANCE WITH VARYING AMOUNTS OF CLOUD COVER. NORTH CENTRAL ZONES SHOULD SEE SOME CLEARING THROUGH THE EARLY MORNING HOURS WITH TEMPERATURES FALLING TO SINGLE DIGITS BELOW ZERO. WINDS PROGGED TO REMAIN UP THROUGH THE NIGHT. HAVE ISSUED A WIND CHILL ADVISORY FOR NORTH CENTRAL ZONES THROUGH MID MORNING. CLOUDS WILL MODERATE TEMPERATURES SOMEWHAT SOUTHWEST INTO THE NEBRASKA PANHANDLE BUT UPSLOPE CONDITIONS WILL AID IN AREAS OF FZFG AND FLURRIES AFTER ANALYZING BUFKIT SOUNDINGS. MARKED DIFFERENCE INTO WEDNESDAYS HIGH TEMPERATURES SOME 20F COOLER. HAVE GONE TOWARDS COOLER GUIDANCE. H5 RIDGE TO PUSH EAST THROUGH THE WEEKEND ALTHOUGH 3 TO 4 STD DEVIATIONS WITH HIGH TEMPERATURES IN ENSEMBLES. GFS HAS COME MORE IN LINE WITH ECMWF WITH OPEN WAVE PASSING TO SOUTH OF FORECAST AREA THURSDAY THROUGH FRIDAY. MOISTURE LACKING AND HAVE LEFT DRY. WEEKEND SYSTEM AGAIN MOVING SOUTH AS OPEN WAVE AND GULF CLOSED HAVE LEFT FORECAST DRY. OPEN WAVE TO TRAVERSE FORECAST AREA FIRST OF THE WORK WEEK CLOSED GULF HAVE MAINTAINED STATUS QUO WITH RETAINING SCHC POPS. NEW MODEL RUNS HINTING AT ANOTHER BLAST OF COLD AIR DROPPING SOUTH. && .AVIATION... COLD FRONT WORKING SOUTH ACROSS THE AIRPORT TERMINAL SITES THIS AFTERNOON. FRONT ALREADY THROUGH KVTN WITH A WIND SHIFT TO THE NORTH AND FALLING TEMPERATURES. FRONT TO ARRIVE AROUND SUNSET AT KLBF WITH A WIND SHIFT FROM THE NW TO THE N EXPECTED. MVFR CIGS WILL BE POSSIBLE TONIGHT FOR BOTH KVTN AND KLBF. AS OF 20Z MVFR CIGS CONFINED TO SE SOUTH DAKOTA...AND MODELS INDICATE THIS AREA WILL SLIDE SW LAGGING BEHIND THE FRONT. HAVE A LOW CONFIDENCE LEVEL THAT MVFR CIGS WILL REACH LBF...HOWEVER SINCE LOW CLOUDS ARE CURRENTLY OBSERVED...HAVE INCLUDED IN TAF FOR NOW. ANOTHER QUESTION IS HOW LONG...IF IT MATERIALIZES...WITH THE MVFR CIGS LAST. HAVE FOLLOWED A BLEND OF GUIDANCE...WHICH IS DURING THE OVERNIGHT HOURS. A RETURN TO VFR CONDITIONS EXPECTED FOR TOMORROW. && .LBF WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CST WEDNESDAY FOR NEZ007-010-028-029. && POWER/MM
Hazardous weather outlook, Feb 19, 3:46 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 PM CST TUE FEB 19 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-202200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 346 PM CST TUE FEB 19 2008 /246 PM MST TUE FEB 19 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY. AN ARCTIC COLD FRONT WILL BRING SHARPLY COLDER TEMPERATURES TO WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. WIND CHILL VALUES ARE LIKELY TO RANGE FROM 15 TO 25 DEGREES BELOW ZERO AFTER MIDNIGHT THROUGH MID MORNING...FOR AREAS EAST OF A LINE FROM VALENTINE THROUGH BROKEN BOW. A WIND CHILL ADVISORY IS IN EFFECT FOR PORTIONS OF NORTH CENTRAL NEBRASKA. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
Nearby
Wind Chill Advisories in Nebraska, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.